Alert archive / Illinois / Tornado Warnings in 2009
Tornado Warning 43, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jun 8, 2009, 7:31 PM CDT for Perry County, Illinois. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2009, 7:31 PM CDT (00:31 UTC)
- Expired
- Jun 8, 2009, 8:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
County Perry County, IL
The radar
The Paducah radar (KPAH), 119 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 7:42 PM CDT | TORNADO | 6 N Du Quoin, IL | EF0 TORNADO APPROXIMATELY 1 TO 1.5 MILES NORTH NORTHWEST OF THE INTERSECTION OF HWY 51 AND HWY 154. PEAK WIND - 70 MPH. PATH WIDTH - 100 YARDS. PATH LENGTH - 1/2 MILE. NO INJURIES. SEVERAL TREES DOWNED AND A SMALL SHED WAS OVERTURNED. |
| Jun 8, 7:46 PM CDT | TSTM WND GST 65 | 4 N Du Quoin, IL | REPORTED AT THE INTERSECTION OF U.S. ROUTE 51 AND STATE ROUTE 154. |
| Jun 8, 8:00 PM CDT | TORNADO | 3 E Du Quoin, IL | EF1 TORNADO TRACKED FROM APPROXIMATELY 3.5 MILES EAST OF DU QUOIN SOUTH SOUTHEASTWARD TO 2 MILES SOUTHWEST OF MULKEYTOWN IN SOUTHWEST FRANKLIN COUNTY. PEAK WIND 95 MILES PER HOUR. AVERAGE PATH WIDTH 200 YARDS. 4.5 MILE PATH LENGTH. NO INJURIES. HUNDREDS OF TRE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 4:33 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.5 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1379 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 090031
TORPAH
ILC145-090115-
/O.NEW.KPAH.TO.W.0043.090609T0031Z-090609T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
731 PM CDT MON JUN 8 2009
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN PERRY COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 815 PM CDT.
* AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES
NORTHEAST OF PINCKNEYVILLE...MOVING EAST SOUTHEAST AT 15 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
TAMAROA...
DU QUOIN...
PUBLIC OFFICIALS REPORTED A ROTATING WALL CLOUD 10 MILES WEST OF
TAMAROA AT 729 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS EITHER IN A BASEMENT OR INTERIOR ROOM ON THE
LOWEST FLOOR OF A HOME OR BUILDING. STAY AWAY FROM WINDOWS.
&&
LAT...LON 3813 8915 3812 8913 3810 8914 3810 8912
3804 8915 3799 8915 3795 8918 3795 8942
3821 8940 3821 8915
TIME...MOT...LOC 0030Z 289DEG 12KT 3814 8935
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 8, 2:44 PM CDT, 4 hours 47 minutes earlier.
Area forecast discussion, Jun 8, 2:44 PM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 244 PM CDT MON JUN 8 2009 .DISCUSSION... MAIN ISSUE IS ATTEMPTING TO NAIL DOWN THE MOST LIKELY TIMES FOR CONVECTION. WEST TO SOUTHWEST FLOW IS EXPECTED THROUGH THIS WEEK...WHICH MEANS THE FRONT CURRENTLY MOVING THROUGH NORTHERN ILLINOIS AND MISSOURI WILL LINGER IN THE THE AREA FOR MOST OF THE WEEK. MODELS GENERALLY AGREE THAT SCATTERED CONVECTION IS POSSIBLE AT JUST ABOUT ANY TIME FOR THE NEXT COUPLE OF DAYS. SURFACE COLD FRONT SHOULD BE ALONG THE OHIO RIVER BY 18Z TUESDAY WHICH SHOULD SERVE AS A FOCUS FOR CONVECTION TOMORROW. BY 12Z WEDNESDAY THIS FRONT IS FORECAST TO MOVE BACK NORTH AS THE MAIN LOW BEGINS TO LIFT OUT FROM THE SOUTHWEST. ENSEMBLES FOCUS ON MAIN WAVES MOVING THROUGH THE AREA TUESDAY NIGHT INTO WEDNESDAY...MAINLY OVER THE NORTH. THE SECOND AND MORE IMPRESSIVE WAVE IS WEDNESDAY NIGHT INTO MID DAY THURSDAY. THE FRONT SHOULD MOVE SOUTH OF THE AREA BY 06Z FRIDAY...HOWEVER...THAT MAY NOT BE THE END AS THE NEXT LOW CENTER DEVELOPS OVER NORTHERN TEXAS. VERY DIFFICULT TO SAY WHERE THE FRONT WILL BE BY LATE IN THE WEEK. WAVES OF ENERGY MAY BRING INTERMITTENT CONVECTION BACK INTO THE AREA. MODELS SEEM TO HINT AT A DECENT WAVE MOVING ACROSS THE REGION ON SATURDAY. && .AVIATION... SHOWERS HAD DEPARTED ALL TAF SITES BY MID AFTERNOON. GIVEN AFTERNOON INSTABILITY...WILL KEEP A CHANCE FOR TSRA INTO AT LEAST THE EARLY EVENING THEREFORE HAVE MAINTAINED TEMPO GROUPS OF TSRA FOR ALL SITES INTO EARLY EVENING. OTHERWISE...VFR CONDITIONS WILL RULE FOR THE DURATION OF THIS TAF PERIOD...WITH SOME LIMITED MVFR DUE TO FOG TOWARD DAYBREAK. BEST CHANCE FOR TSRA ON TUE WILL BE KCGI AND KPAH BUT WILL BE TOWARD THE END OF THE TAF PERIOD AND MINIMAL EVEN THEN. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && RLS/PS
Hazardous weather outlook, Jun 8, 4:53 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 453 PM CDT MON JUN 8 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-091000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 453 PM CDT MON JUN 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST INTO SOUTHEAST MISSOURI AND MUCH OF SOUTHERN ILLINOIS THIS EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY CONCERNS...ALONG WITH LOCALLY HEAVY RAINFALL AND LIGHTNING. THE STORMS SHOULD BE WEAKENING AS THEY APPROACH THE WABASH AND OHIO RIVERS LATE THIS EVENING. SO LOCALLY HEAVY RAINFALL AND LIGHTNING WILL BE THE PRIMARY CONCERNS LATE THIS EVENING AND OVERNIGHT OVER THE EASTERN HALF OF THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH SUNDAY. IT APPEARS THE MAIN HAZARDS WILL BE HEAVY RAIN AND LIGHTNING...HOWEVER EVEN THOUGH NO WIDESPREAD SEVERE WEATHER IS EXPECTED...ON BOTH TUESDAY AND WEDNESDAY THERE IS A SLIGHT CHANCE THAT A FEW STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS SHOULD BE PREPARED FOR ACTIVATION THIS EVENING. SPOTTER ACTIVATION MAY ALSO BE REQUESTED THROUGHOUT THE AREA TUESDAY AND WEDNESDAY. DRS
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:16 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 44 min |
| Jun 8, 7:55 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Williamson | 50 min |
| Jun 8, 8:01 PM CDT | Areal Flood Advisory | PAH | Franklin, Perry | 3 hr |
| Jun 8, 8:05 PM CDT | Tornado Warning | PAH | Franklin, Jackson, Williamson | 25 min |
| Jun 8, 8:37 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Johnson, Pope, Saline, Union, Williamson | 38 min |
| Jun 8, 9:38 PM CDT | Severe Thunderstorm Warning | PAH | Hardin, Johnson, Pope, Saline, Williamson | 18 min |
| Jun 8, 10:48 PM CDT | Areal Flood Advisory | PAH | Franklin | 3 hr |
Nearby
Tornado Warnings in Illinois, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.